caret icon Back to all discussions

General anesthesia and migraine

I had a fairly major surgery in February. I came to in a migraine attack and have had far more frequent attacks ever since. I also experienced three adrenal crises after the surgery, but I’m wondering if anyone else has experienced an increase in migraine frequency after general anesthesia?

  1. Hi, Gramma! That's a good question. I did some quick searching through our archives and it seems like there are mixed responses to anesthesia. Some, like you, had more migraines after their procedure. Some had migraine relief for a period of time. I'm sure there are plenty who saw no change. I think it depends on a lot of factors, including what the procedure was, what anesthesia was used, your general health and migraine symptoms. So in short, yes, the uptick can happen. 🙁 I would make sure the people treating your migraine know about the increase if you haven't already discussed it. Your adrenal issues may have a role to play as well. Regardless, we are here for you and will do whatever we can to support you through this confusing season. Take good care of yourself, ok? Hugs to you! -Melissa, migraine.com team

    or create an account to reply.